Advertisement

Spektrum der Augenheilkunde

, Volume 22, Issue 5, pp 305–309 | Cite as

Hornhauttrübung nach Keratoplastik bei Keratokonus infolge Einnahme von Isotretinoin (Ciscutan®)

  • C. Faschinger
  • G. Nix
  • R. Kleinert
  • E. M. Haller
Kasuistik
  • 27 Downloads

Zusammenfassung

Wir beschreiben den Krankheitsverlauf eines Patienten mit Keratokonus, der nach einer perforierenden Keratoplastik infolge der Einnahme von Isotretinoin (Ciscutan®) Trübungen im Transplantat entwickelte. Isotretinoin ist ein synthetisch hergestelltes Vitamin A Derivat und wird zur Behandlung von schwerer Akne eingesetzt. Zahlreiche okuläre Nebenwirkungen wie auch Veränderungen der Hornhaut sind bekannt. Diese Trübungen wurden als reversibel und irreversibel beschrieben. Bei unserem Patienten waren sie nach Absetzen von Isotretionin bleibend, sodass eine Re-Keratoplastik notwendig wurde. Die Histologie und Ultrastruktur des getrübten Läppchens zeigten blasige Veränderungen der basalen Schichten des Epithels sowie granuläre Einlagerungen mit vakuoligen Spalten. Isotretinoin sollte bei frischem Zustand nach Keratoplastik wegen der noch der aktiven Wundheilungsvorgänge, in die auch das Vitamin A Derivat eingreift, nicht eingenommen werden.

Schlüsselwörter

Isotretionin Keratoplastik Hornhauttrübungen 

Corneal opacities after penetrating keratoplasty in a patient with keratokonus due to Isotretinoin (Ciscutan®) medication

Summary

We report on a patient with keratokonus, who developed corneal opacities after penetrating keratoplasty in the donor button due to the medication of Isotretinoin (Ciscutan®). Isotretinoin is a synthetic derivate of vitamin A and is prescribed against severe forms of acne. Several different side effects have been described, among them are opacities and inflammations of the cornea. The opacities may be permanent or reversible. In our patient the opacities remained despite having stopped the medication and a re-keratoplasty was performed. The histological and ultra-structural examinations showed bullous changes of the basal cells of the epithelium and granular deposits in clefts in the superficial stroma. Isotretinoin, which interacts in the healing processes, should not been used in the acute healing phase after penetrating keratoplasty.

Key words

Isotretinoin Keratoplasty Corneal opacities 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. Fraunfelder FT, LaBraico JM, Meyer SM (1985) Adverse ocular reactions associated with Isotretinoin. Am J Ophthalmol 100: 534–537PubMedGoogle Scholar
  2. Fraunfelder FT, Fraunfelder FW, Edwards R (2001) Ocular side effects possibly associated with Isotretinoin usage. Am J Ophthalmol 132: 299–305PubMedCrossRefGoogle Scholar
  3. Plewig G, Jansen T (1998) Isotretinoin. In: Plewig G, Wolff H (Hrsg) Fortschritte der praktischen Dermatologie und Venerologie. Springer, S 127–140Google Scholar
  4. Weiss J, Degnan M, Leupold R, Lumpkin LR (1981) Bilateral corneal opacities. Occurrence in a patient treated with oral Isotretinoin. Arch Dermatol 117: 182–183PubMedCrossRefGoogle Scholar
  5. Ellies P, Dighiero P, Legeais JM, Pouliquen YJM, Remard G (2000) Persistent corneal opacity after oral Isotretinoin therapy for acne. Cornea 19: 238–239PubMedCrossRefGoogle Scholar
  6. Sporn MB, Roberts AB, Roche NS, Kagechika H, Shudo K (1986) Mechanism of action of retinoids. J Am Acad Dermatol 15: 756–764PubMedCrossRefGoogle Scholar
  7. Krachmer JH, Mannis MJ, Holland EJ (1997) Cornea, Fundamentals of cornea and external disease. Mosby Year bookGoogle Scholar
  8. Spencer WH (1996) Ophthalmic Pathology, an atlas and textbook. Am Acad Ophthalmol V 1Google Scholar
  9. Blaner WS (2001) Cellular metabolism and actions of 13-cis-retinoic acid. J Am Acad Dermatol 45: 129–135CrossRefGoogle Scholar
  10. Ellis CN, Krach KJ (2001) Uses and complications of isotretinoin therapy. J Am Acad Dermatol 45: 150–157CrossRefGoogle Scholar
  11. Gold JA, Shupack JL, Nemec MA (1989) Ocular side effects of the retinoids. Int J Dermatol 28: 218–225PubMedCrossRefGoogle Scholar
  12. Ubels JL, MacRae SM (1984) Vitamin A is present as retinol in the tears of humans and rabbits. Curr Eye Res 3: 815–822PubMedCrossRefGoogle Scholar
  13. Rismondo V, Ubels JL (1987) Isotretinoin in lacrimal gland fluids and tears. Arch Ophthalmol 105: 416–420PubMedGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  • C. Faschinger
    • 1
  • G. Nix
    • 1
  • R. Kleinert
    • 2
  • E. M. Haller
    • 1
  1. 1.Universitäts-Augenklinik der Medizinischen Universität GrazAustria
  2. 2.Institut für Pathologische Anatomie der Medizinischen Universität GrazAustria

Personalised recommendations